Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


mucous and throat clearing
Mar 3, 2006

I almost constantly have to clear my throat, sometimes so violently I think I'm probably damaging my tissues. It's not a nervous habit, there is seemingly constant mucous there. I've seen ENT doctors and initial observations indicate I have no evident problems that would cause this. I've been poz since 1984. I'm currently using ipatropium bromide nasal spray BID; at first I thought this was helping but it doesn't seem to be after all. The problem doesn't seem to affect me at night when I am laying down, and is not related to food, dairy or anything else I can think of, because there are days I don't eat at all until dinner time and the problem is still there. I am currently on the following meds: Ziagen, Reyataz, Norvir, Pravachol, Viread, .81 aspirin, fish oil capsules, and once-nightly Ambien. I have been on the above regimen for 2-3 years (but have been on various regimens since 1988 or so). This has been a big problem for about 5 years. I don't smoke and very rarely drink alcohol. Does anybody have anything new I can try to reduce this problem? It's misery to even sit through a movie now, because I have to consciously force myself NOT to clear my throat.

Response from Dr. Henry

Have you been evaluated for gastric reflux disease or for any form of chronic allergic rhinitis/sinusitis. Trying various antihistamines and or a trial of topical nasal steroid might help some patients. KH



Previous
Radically decreasing CD4
Next
Link between hyperthyrodism and Med side-effects.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement